Topamax - Help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BRONZEBELLE
New Member


Date Joined Feb 2015
Total Posts : 2
   Posted 2/18/2015 4:21 PM (GMT -7)   
Ive been on topamax for the last three years for migraine prevention, works well, no issues there, initially lost approx ten kg but now the weights coming back thick and fast plus extra. Help!! why! no change in diet and exercise.Infact have been watching myself more these days due to increased weight. Weight gain was initially slow now its FAST! thyroid etc all normal. Has anyone else experienced this? I now weigh more than when I started on it.

Georgia Hunter
Veteran Member


Date Joined May 2012
Total Posts : 2093
   Posted 2/19/2015 3:56 AM (GMT -7)   
Get your physician to check your adrenals.

AngelLisa
Forum Moderator


Date Joined Nov 2014
Total Posts : 2490
   Posted 2/19/2015 11:03 AM (GMT -7)   
I doubt topamax is causing you to gain the weight after being on it for 3 years, weight gain is usually a side effect of starting up a med, and usually goes away. But I would for sure talk to your doctor to run other test and if everything comes back fine then I guess it could be the topamax. Have you started any other medicines?
*******************************************************
Fibromyalgia, COPD, Bipolar II, GAD, sleep apnea, arthralgia, insomnia, paresthesia-bilateral feet, degenerative disc disease, diastolic dysfunction, GERD, Hypertension, lumbar disc disease, urinary incontinence, Peripheral neuropathy, Bells Palsy

BRONZEBELLE
New Member


Date Joined Feb 2015
Total Posts : 2
   Posted 2/19/2015 2:34 PM (GMT -7)   
Thanks for the replies. Haven't started any new medications. I do have an ovarian cyst (not pcos). My doctor has commenced me on metformin (for weight loss) to help with the weight gain, which it has stopped me gaining at present I'm not losing. What would testing for adrenal show in regards to weight?

Post Edited (BRONZEBELLE) : 2/20/2015 2:08:37 AM (GMT-7)


Georgia Hunter
Veteran Member


Date Joined May 2012
Total Posts : 2093
   Posted 2/20/2015 2:19 AM (GMT -7)   
BRONZEBELLE said...
Thanks for the replies. Haven't started any new medications. I do have an ovarian cyst (not pcos). My doctor has commenced me on metformin (for weight loss) to help with the weight gain, which it has stopped me gaining at present I'm not losing. What would testing for adrenal show in regards to weight?

It would actually show quite a bit. You don't just gain weight suddenly for no reason. Something has changed and often it's hormonal.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 3:20 PM (GMT -7)
There are a total of 2,932,901 posts in 321,795 threads.
View Active Threads


Who's Online
This forum has 160473 registered members. Please welcome our newest member, Drillgirl.
403 Guest(s), 10 Registered Member(s) are currently online.  Details
Froggy88, Kent M., Wilderness, Michael_T, magoo2, Mark FW, sierraDon, Sallyyy, insomniaaa, Crazyick